MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally and had a frayed appearance on the distal braid.The patient was undergoing surgery for treatment of a fusiform, unruptured right internal carotid artery (ica) aneurysm with a max diameter of 30 mm and a 30 mm neck diameter.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was 200.The angiographic result post procedure was successful pipeline placement.It was reported that the physician had placed a non-medtronic sheath in proximal right ica and the navien was placed proximal to diseased ica approximately horizontal petrous, the phenom 27 was advanced over a non-medtronic guidewire into the right m2 branch.The pipeline was advanced to the tip of the phenom 27, and the physician unsheathed the tip coil and pushed the delivery wire to open device.The physician pushed approximately one third to one half of the device, and the distalpipeline was not opening.The physician pulled back the device to m1; however, the distal device still would not open.The physician recaptured the device to push ptfe sleeves forward, then pushed delivery wire to deliver the device and the distal braid was still not opening in a uniform fashion.The physician delivered at least one third to one half of the device.The physician loaded and pulled back the system and the distal braid was appearing to have a frayed appearance.The magnification of the x-ray made it appear to have some loose ends on the distal side of pipeline.The physician decided to take this device and try the same size with a different lot number and the second device behaved completely normally.There was failure to open in the distal section.The pipeline was not positioned in a bend.The pipeline was not stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.The pipeline was resheathed and removed with the microcatheter.The pipeline was used for an indication that is not approved (off-label) as it was used in a pediatric patient.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a bmx96 sheath, navien 058 115 rfx058-115-08 (lot: d021907) guide catheter, phenom 27 fg15160-0615-1s (lot: 229627676) microcatheter, sychro 14 200cm guidewire.
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex embolization shield embolization device was returned for analysis within shipping box; and within a plastic bio-pouch.¿damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The braid was already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.No other anomalies were observed.¿testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal as the device was resheated.In addition, the proximal and distal ends could not be identified.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was normal, and the braid was not positioned in the vessel bend, which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23622587
Report Number2029214-2025-02471
Device Sequence Number15716290
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)280326(10)D028810
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD028810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexMale